MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD
Model Number 0855CN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.What is the severity of the burn? (please see degrees of burns below and choose one): third degree burn, blackened.These were small, at monitoring needle sites.What medical intervention was used to treat the burn? (such as salve or stitches) unknown.Besides the burn, did the patient experience any adverse consequence due to the issue? none noted.Are there any anticipated long-term effects from the burn or injury? unknown.Rep had a neuro surgeon approached him about a burn.A photo was received of the foot that is in the file.Spinal procedure.Returned electrode on hamstring.This has happened on 4-5 different occasions.Generators have been in account since 2017.Patients in spine cases where nerve monitoring needles are placed in the legs and feet are exhibiting what looks like burns when the megadyne generators are used.Additionally, the nerve monitoring equipment is unreadable when the generator is simply ¿on¿, not even being activated.Generators are still being used.Burns can be on the lower leg and feet.Went over ifu during call.Needle electrode should not be used while using electrocautery.The rep will go over all ifu¿s with customer.Rep did not know room set up.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: how was the patient positioned? how was the room set up to include the megadyne generator vs.The other generators used in the procedure? does the surgeon believe there is there an alleged deficiency to the ethicon product that led to patient burn and if so why and on what product? what power levels was generator set to? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the posterior spinal fusion procedure, that during a c2-t4 posterior cervical fusion, nerve monitoring needles were placed in the patients shin, calf, and feet muscles, as well as the hands.At the completion of the procedure, perceived burn marks were noted on the patients feet and legs at the nerve monitoring needle sites.No burns were noted at the hands.The procedure was completed successfully.There were patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/5/2022.Photo analysis: this is an analysis of a set of images submitted to ethicon endo-surgery for evaluation.Image (4e53a566d852.Jpegaa): shows the bottom of the right foot.No particular issue is identified in the generator setting photo.Image (11b6746d37d1.Jpeg): shows locations of two stick pads in the lower part of the back thigh.Image (10530a18d658.Jpeg): photo label ended with d658 shows generator set up and energy level used.No particular issue is identified in the generator setting photo.In the photo with two stick pads on lower thigh areas, some wires are seen tangled on the right side.It is unsure if the locations of the stick pads and the tangled wire would contribute to alternative energy transfer to cause patient injury.In the right foot photo, two small blackened burn spots are visible on both lateral aspects of the middle foot.According to event description, they are corresponding to ¿the nerve monitoring needle sites¿.The burn injury is either deep second agree or third degree.Since there is a clear warning in the ifu to avoid using the nerve monitoring in the electrosurgical procedure if possible, the cause of the burn injuries are due to ifu being not properly followed.As part of the ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.

Brand Name
RTN ELEC DUAL PLATE 9FT CORD
Common Device Name
RETURN ELECTRODE DUAL PLATE WITH CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
orla o'mahony
11506 south state street
draper 84020
MDR Report Key14853198
Report Number1721194-2022-00063
Device Sequence Number4807934
Product Code GEI
UDI-Device Identifier10614559104613
UDI-Public10614559104613
Combination Product (Y/N)N
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0855CN
Device Catalogue Number0855CN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown